MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was located in the left external iliac artery.A 3.0 mm x 100 mm x 150 cm sterling sl balloon catheter was advanced for dilatation.However, the balloon sheared in the patient's iliac artery.Subsequently, the detached portion of the balloon was trapped with a bare-metal stent against the vessel wall.The procedure was completed with a different device.No further complications were reported and the patient was uninjured.
 
Additional Manufacturer Narrative
Updated describe event or problem.Device evaluated by mfr.: the device as returned for analysis.The device was bloody, and part of the balloon and the whole tip was missing.The balloon was loosely folded.The balloon, proximal weld, inner/outer shaft were microscopically and visually inspected.Inspection revealed 37mm of the balloon were returned with the separated end jagged.Inspection of the rest of the device found no other damage or defect.The reported balloon detachment was confirmed.
 
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was located in the left external iliac artery.A 3.0mmx100mmx150cm sterling sl balloon catheter was advanced for dilatation.However, the balloon sheared in the patient's iliac artery.Subsequently, the detached portion of the balloon was trapped with a bare-metal stent against the vessel wall.The procedure was completed with a different device.No further complications were reported and the patient was uninjured.It was further reported that the 90% stenosed, 200mm target lesion was located in a not very tortuous and heavily severely calcified at the origin of superficial femoral artery.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8616758
Report Number2134265-2019-05127
Device Sequence Number19335451
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public08714729782292
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2020
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0021734451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR